Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jan 23, 2002, 1:51 PM EST for Blount County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2002, 1:51 PM EST (18:51 UTC)
- Expired
- Jan 23, 2002, 4:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 231851 FFWMRX TNC009-232145- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 148 PM EST WED JAN 23 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLOOD WARNING FOR... BLOUNT COUNTY IN EAST TENNESSEE * UNTIL 445 PM EST * AT 144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN IN BLOUNT COUNTY. THE AREA OF RAIN PRODUCING THE FLASH FLOOD WAS MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE... HAPPY VALLEY...WALLAND...CADES COVE...TOWNSEND...CLOVER HILL... MARYVILLE...WILDWOOD...EAGLETON VILLAGE AT 148 PM EST LOCAL LAW ENFORCEMENT REPORTED OVER 20 ROADS WITH STANDING WATER AND APPROXIMATELY 5 ROADS WITH WATER RUNNING OVER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ SP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 23, 11:45 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 23, 11:45 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1145 AM EST WED JAN 23 2002 ...UPDATE SHORTLY FOR THIS AFTERNOON...MAX TEMPS LIMITED BY SHALLOW WEDGE AND PCPN N PARTS... SHALLOW RIDGE CONTINUES OVER THE AREA NORTH OF AN ADVANCING WARM FRONT. MRX VWP INDICATES WIND ADVSRY WARRANTED ACROSS HIGHER ELEVATIONS. VERY GOOD UPGLIDE OCCURRING OVER RIDGE. RADAR ESTIMATES AROUND 30 PERCENT UNDERVALUED WITH MANY LOCALES REPORTING AROUND TWO INCHES STORM TOTAL SO FAR. WEST CENTRAL AREAS REPORTING FLOODING PROBLEMS. TAIL END OF JET MAX...MOST RESPONSIBLE FOR THIS MORNINGS LIFT IS EXITING TO THE NE. EXPECT PRECIPITATION TO DECREASE IN COVERAGE FROM THE SOUTH. WARM FRONT PROGGED TO REACH INTO MOST OF CWA BY LATE AFTERNOON. CURRENT FORECAST MAXS ON THE LOW SIDE OF GUIDANCE WHICH LOOKS GOOD FOR NOW. WILL LIKELY ISSUE LATE UPDATE TO REDUCE POPS SOUTHERN AREAS. FLOOD WATCH MAY BE REQUIRED FOR THURSDAY. .MRX... NC...WIND ADVISORY FOR TODAY AND TONIGHT FOR ZONES NCZ060>061. TN...WIND ADVISORY FOR TODAY AND TONIGHT FOR ZONES TNZ018...TNZ041...TNZ043...TNZ045...TNZ047...TNZ072...TNZ074...TNZ087 ...TNZ102. VA...NONE. SON
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:34 AM EST | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Meigs, Morgan, Rhea and 1 more | 116 min |
| Jan 23, 11:32 AM EST | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Meigs, Morgan, Rhea and 1 more | 3 hr |
| Jan 23, 12:14 PM EST | Flash Flood Warning | MRX | Campbell, Scott | 3 hr |
| Jan 23, 1:12 PM EST | Flash Flood Warning | MRX | McMinn | 108 min |
| Jan 23, 1:19 PM EST | Flash Flood Warning | MRX | Monroe | 116 min |
| Jan 23, 2:30 PM EST | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Meigs, Morgan, Rhea and 1 more | 3 hr |
| Jan 23, 2:57 PM EST | Flash Flood Warning | MRX | McMinn | 3 hr |
| Jan 23, 3:16 PM EST | Flash Flood Warning | MRX | Campbell, Monroe, Scott | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.